MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as the iol was not implanted.If explanted, give date: not applicable as the iol was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported during product handling and prior to insertion, the haptic detached from the pre-loaded intraocular lens (iol) and there was no patient contact.Outcome does not significantly interfere with activities of daily life.Through follow up, additional information was received confirming the same procedure was completed successfully using back-up lens with the same model and diopter size.No further information is available.
 
Additional Manufacturer Narrative
Additional information: device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: returned to manufacturer: yes.Section d-9: date returned to manufacturer: 10-apr-2021 section h-3: device evaluated by manufacturer: yes device evaluation: the sample was received in the original box.The plunger was not advanced.All the components were correctly engaged to the device.No assembly error and/or defect related to manufacturing process were observed.Traces of lubricating material residues was observed in the device indicating that the product was handled and prepared for surgical process.The lens was stuck at the cartridge tube and the haptic appears to be detached.Device was opened to verify the reported condition.The reported issue was verified; however, due to the condition of the sample returned it is not possible to determine it is related to handling of the product or to the manufacturing process.Based on the analysis product quality deficiency could not be determined.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11408446
Report Number2648035-2021-07264
Device Sequence Number3631185
Product Code HQL
UDI-Device Identifier05050474558243
UDI-Public(01)05050474558243(17)221029
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer03/04/2021
04/21/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/31/2021
04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1